Hail, Yuma
- When
- June 12, 10:09 AM MST
- Where
- Yuma County, 6 mi E of Kirk
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.620, -102.487
CoCoRaHS report. Hail also accompanied by 1.25 inches of rain in one hour.
Isolated severe thunderstorms produced marginally severe hail and wind across parts of Colorado and northwest Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated severe thunderstorms produced marginally severe hail and wind across parts of Colorado and northwest Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 8:32 AM MST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 932 AM MDT TUE JUN 12 2007 .UPDATE...AREAS OF YUMA AND DUNDY COUNTIES RECEIVED HEAVY RAIN LAST NIGHT...IN ADDITION SOME OF THE HEAVY RAIN IN CHASE COUNTY WILL DRAIN INTO DUNDY AND HITCHCOCK COUNTIES. BASED ON THIS AND THE LATEST QPF AND EXCESSIVE RAINFALL OUTLOOK...A FLASH FLOOD WATCH WAS ISSUED THROUGH 18Z TOMORROW FOR YUMA...DUNDY...HITCHCOCK ...CHEYENNE(KS)...AND RAWLINS COUNTIES. && .PREV DISCUSSION... /ISSUED 240 AM MDT TUE JUN 12 2007/ DISCUSSION...MAIN FORECAST PROBLEM WILL BE WHEN THE PRECIPITATION THAT BEGINS THIS AFTERNOON WILL STOP...DEPENDING ON DURATION AND INTENSITY...THIS COULD CAUSE HYRO PROBLEMS ONCE AGAIN. SECONDARY PROBLEM WILL BE HOW COOL TO MAKE HIGH TEMPERATURES...ESPECIALLY ON WEDNESDAY. SATELLITE SHOWING LITTLE CHANGE FROM YESTERDAY. VERY ACTIVE FLOW OVER THE PACIFIC. SYSTEM DIGGING INTO THE PACIFIC NORTHWEST AND THIS IS KICKING OUT SOUTHERN LOW INTO ARIZONA AND NEW MEXICO. SUBTROPICAL MOISTURE COMING IN AHEAD OF THIS ON TOP OF ALREADY VERY MOIST LOW LEVEL AIR MASS. BLOCKY AND RETROGRESSIVE PATTERN IN PLACE FROM THE EASTERN PORTION OF THE COUNTRY INTO THE WESTERN ATLANTIC. AT JET LEVEL...THE GFS/NAM ARE NOT FAR ENOUGH WEST WITH JET AXIS OVER CALIFORNIA. THE UKMET IS NEARLY ON. THE NAM WAS DOING BETTER ON THE JET SEGMENT ROUNDING THE BASE AND COMING UP THROUGH NEW MEXICO. AT MID LEVELS...UPPER AIR ANALYSIS AND SATELLITE WOULD SUPPORT THE UKMET/ECMWF DOING SLIGHTLY BETTER THAN THE GFS. MODEL TREND FROM YESTERDAY IS TO HAVE THE INCOMING LOW FURTHER SOUTHWEST AND SLOWER. THIS MAKES SENSE DUE TO THE BLOCK IN PLACE FURTHER EAST. WILL PREFER A BLEND OF THE MODELS...AND TRENDING TOWARD WHICH IS COOLER...WETTER...AND SLOWER WITH THE PROGRESSION OF THE UPPER SYSTEM. GENERAL CONSENSUS BY 12Z THURSDAY IS TO HAVE MID LEVEL CIRCULATION OVER CENTRAL OR SOUTHWEST KANSAS. TODAY/TONIGHT...BECAUSE OF LOW LEVEL JET IMPINGING ON MESOSCALE OUTFLOW BOUNDARY OVER/NEAR OUR NORTHWEST PORTION OF OUR FORECAST AREA...AREA OF THUNDERSTORMS CONTINUES TO PERSIST. ALSO THIS AREA IS NEAR WESTERN SIDE OF UPPER RIDGE. BECAUSE OF MESOSCALE BOUNDARY THAT WILL BE IN PLACE...CONVECTION ONGOING...AND NOT WANTING TO GET TOO FANCY WITH THIS...WILL PUT POPS IN FOR THE ENTIRE DAY...ALTHOUGH THE AFTERNOON WILL PROBABLY SEE THE MOST COVERAGE. LIFT AND CONVERGENCE MAXIMIZE IN THE WEST LATER THIS AFTERNOON INTO THIS EVENING AND THEN MOVE WEST...AND ORIENTED POPS THAT WAY. NAM INDICATING A DRY SLOT THAT AM NOT SURE ABOUT. BUT TO ACCOUNT FOR THIS NEIGHBORS THINKING...WILL HAVE LOWER POPS IN THE SOUTH. AIR MASS WILL BE EXTREMELY MOIST THROUGH A DEEP LAYER. MAY HAVE CLOUD COVER HINDER HEATING AND INSTABILITY. HOWEVER...LIFT WILL BE STRONG. IF RADAR ESTIMATES ARE CORRECT...THE EXTREME NORTHERN PORTION OF YUMA AND DUNDY RECEIVED A DECENT AMOUNT OF RAINFALL. HOWEVER...SOME OF THIS COULD BE HAIL CONTAMINATED. HOWEVER...JUST TO THE NORTH OF US THEY RECEIVED AN OBSCENE AMOUNT OF RAINFALL. ALSO STORM MOTIONS WILL BE MUCH FASTER TODAY...AND WILL HAVE TO DEPEND ON REPEATED TRAINING. HPC HAS OUTLOOKED THE NORTHWEST QUADRANT FOR EXCESSIVE RAINFALL. THE HEAVIES RAINFALL LOOKS TO BE NORTH OF THE AREA AT THIS TIME. AT THIS TIME...PLAN ON NOT ISSUING A FLASH FLOOD WATCH CONSIDERING THE ABOVE REASONING AND INPUT FROM SURROUNDING OFFICES. HOWEVER...DAY SHIFT WILL NEED TO REASSESS THIS. WILL HAVE HEAVY RAINFALL MENTIONED IN THE ZONES AND HWO. WITH CLOUD COVER AND UNFAVORABLE WINDS...WENT NEAR TO SLIGHTLY COOLER THAN GUIDANCE. WEDNESDAY/WEDNESDAY NIGHT...THE RIGHT REAR QUADRANT AFFECTS MOST OF THE FORECAST AREA...ESPECIALLY THE EASTERN TWO THIRDS...THROUGH THE DAY. IF 12Z POSITION MENTIONED MENTIONED ABOVE IS REALIZED...THEN POPS MAY HAVE TO BE RAISED MORE. HOWEVER...DID RAISE POPS FOR THIS TIME PERIOD. THE BEST LIFT DOES LOOK TO REMAIN OVER THE EAST AND SOUTHEAST HALF AND WILL HAVE THE HIGHEST POPS THERE. BELIEVE THE HEAVY RAINFALL THREAT WILL BE TO THE EAST OF THE AREA BY THIS TIME. COOLED OFF MAXES MORE...AND COULD NOT COOL OFF AS MUCH AS WANTED TO KEEP WITHIN COLLABORATION. GUIDANCE HAS GONE COOLER WITH THE 2 METER TEMPERATURE BEING CONSISTENT AND SIMILAR AND ALSO COOLER FOR THE LAST TWO DAYS. MAXES MAY NEED TO LOWERED MORE. THURSDAY/THURSDAY NIGHT...RAISED POPS DURING THE DAY TO ACCOUNT FOR SLOWER MOVEMENT. AGAIN IF SLOWEST MODEL SOLUTIONS ARE CORRECT...THEY MAY NEED TO BE RAISED EVEN MORE. ALSO KEPT MAXES BELOW GUIDANCE. PRECIPITATION LOOKS TO END...HOPEFULLY...DURING THE NIGHT. WINDS WILL BE LIGHT AND WILL PROBABLY HAVE A LOT OF WET GROUND. SO INSERTED SOME PATCHY FOG. FRIDAY AND SATURDAY...NO CHANGES WERE MADE. AVIATION...IFR CEILINGS AND POSSIBLE FOG WILL CAUSE PROBLEMS OVER MOST OF THE AREA THROUGH THE MORNING. THEN SCATTERED TO NUMEROUS THUNDERSTORMS WILL CAUSE CONDITIONS TO BE AT LEAST MVFR DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KSZ001-002. NE...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ079-080. CO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COZ090. && JOHNSON/BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MDT TUE JUN 12 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1024 AM MDT TUE JUN 12 2007 /1124 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN TODAY AND TONIGHT FOR THE ENTIRE REGION. A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM IS ENTERING THE REGION AND IS EXPECTED TO STALL OVER THE REGION FOR THE NEXT 24 HOURS. THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS..AND AN ISOLATED TORNADO. A FLOOD WATCH HAS BEEN ISSUED THROUGH TOMORROW MORNING FOR YUMA COUNTY COLORADO...DUNDY AND HITCHCOCK COUNTIES IN NEBRASKA... AND CHEYENNE AND RAWLINS COUNTIES IN KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BEGINNING OF THE WEEK. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 946 AM MDT TUE JUN 12 2007 COZ091-121615- KIT CARSON COUNTY- 946 AM MDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 941 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF VONA...AND MOVING NORTH AT 25 MPH. ANOTHER STORM LOCATED 3 MILES WEST OF BURLINGTON WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...IT IS ALSO MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 401 AND 446. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 171 AND 211. JRM
The Goodland radar (KGLD), 73 km away, was scanning. The volume nearest the first event began at 17:09 UTC.
1 hail. Local standard time, as filed.
CoCoRaHS report. Hail also accompanied by 1.25 inches of rain in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30853.